1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Started Lantus and need dosage advice please

Discussion in 'Ask A Question' started by Pumpkin, Jul 27, 2013.

  1. Pumpkin

    Pumpkin · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Having had diabetes 2 for over 25 years (now aged 70) I am starting to inject Lantus and would appreciate hearing of others' experiences concerning dosage.
    I inject Lantus at bedtime, increasing the unit dose by two each time. I am now, after six weeks, dialling 40 units and getting nowhere with my morning readings which seem to stick around 9 mmol/l.
    I get nervous about giving myself a night time hypo as I steadily turn up the dial. :?
    My morning target is 5 or 6 mmol/l.
    What is the 'average' number of Lantus units taken, please?
    Thank you for your response.
     
  2. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    You can't just adjust your basal dose on the following mornings readings I don't think. You could be experiencing the morning glucose dump ? I think a good way to check is test a few hours after eating, then, if possible, take no food or exercise for about 4 hrs. Then test again. If your BG levels are similar, your background insulin is good. If you see a rise or fall, it may need adjusting. This may need repeating a few times. Your doc should give you better guidance though than expect you to work it out on your own. Good luck.


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook